Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jul 31, 2016, 2:08 PM CDT for Etowah County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 31, 2016, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
County Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS84 KHUN 311908 SPSHUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT SUN JUL 31 2016 ALZ010-311945- DE KALB AL- 208 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE KALB COUNTY UNTIL 245 PM CDT... AT 208 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CROSSVILLE...OR 8 MILES EAST OF BOAZ. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROSSVILLE...LATHAMVILLE...RODENTOWN...KILPATRICK AND ARONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3420 8589 3420 8611 3429 8610 3430 8588 TIME...MOT...LOC 1908Z 279DEG 2KT 3421 8601 $$ STUMPF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:07 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 31, 2:07 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Huntsville AL 207 PM CDT SUN JUL 31 2016 .DISCUSSION... At 2 pm temps were in the upper 80s to lower 90s with dewpoints mainly in the low 70s. A weak upper disturbance is currently moving across the TN valley with sct shra/tsra over much of the area. No severe wx is expected this aftn or evening but some storms may produce wind gusts arnd 30 mph along with heavy rain and lightning. Models begin to taper off the chc of pcpn by this evening. Thus for now will keep a low pop until midnight and then remove the chc of pcpn after midnight. Monday and Tuesday will be the period where an upper ridge will begin to build eastward towards the area. MOS values are now a little cooler than yesterday, especially for Tuesday. However it still will be on the hot side with heat indices near 100 degrees. Will also keep low pops thru the period. On Wednesday and Thursday the cwa will be in NE upper flow with the center of the upper high somewhere over the srn plains. This should keep the chc of pcpn and partly cloudy skies across most of the TN valley. Friday and into the weekend may be the timeframe with the potential for the hottest temps, as GFS has the center of the upper high over the TN valley by Saturday. However not real sure of this scenario, as it will depend on the amount of cloud cover and the timing of pcpn. Attm my grids are showing the highest heat indices (between 100 and 105) from the period Thursday thru Saturday. 007 && .AVIATION... (Issued 1201 PM CDT SUN JUL 31 2016) For 18Z TAFs: A SCT/BKN deck between 2000-3000ft should continue for much of the afternoon across the TN Valley. Isolated convection is beginning to form over the region as of 17Z. While the coverage is expected to increase as we go through the afternoon hours it is hard to time out when storms will move over the terminals. Have left a VCTS for both locations from 18Z until 01Z this evening due to uncertainty in the timing. Amendments will be needed if storms approach the terminals. Expect IFR conditions near any storms and brief wind gusts up to 20kts. Patchy fog is possible again this evening mainly after 09Z and should be limited to valley locations and any areas that receive significant rainfall today. Stumpf && .PRELIMINARY POINT TEMPS/POPS... Huntsville 72 92 72 92 / 20 30 20 20 Shoals 73 93 73 93 / 20 30 20 20 Vinemont 71 91 71 91 / 30 40 30 20 Fayetteville 70 91 70 91 / 20 30 20 20 Albertville 71 91 71 91 / 30 30 20 20 Fort Payne 70 91 70 91 / 30 40 30 20 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 31, 9:14 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 914 AM CDT SUN JUL 31 2016 ALZ001>010-016-TNZ076-096-097-011100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 914 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE LATER TODAY AND TONIGHT...AS ANOTHER UPPER DISTURBANCE PASSES OVER THE AREA. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH A FEW OF THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS REMAIN POSSIBLE THROUGH THE OUTLOOK PERIOD. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE AGAIN POSSIBLE WITH SOME OF THESE STORMS. HEAT INDEX VALUES WILL ALSO RISE INTO THE 100 TO 105 DEGREE RANGE STARTING TUESDAY...MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 65. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT SUN JUL 31 2016 ALZ010-311945- DE KALB AL- 208 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE KALB COUNTY UNTIL 245 PM CDT... AT 208 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CROSSVILLE...OR 8 MILES EAST OF BOAZ. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROSSVILLE...LATHAMVILLE...RODENTOWN...KILPATRICK AND ARONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3420 8589 3420 8611 3429 8610 3430 8588 TIME...MOT...LOC 1908Z 279DEG 2KT 3421 8601 STUMPF
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:44 PM CDT | Special Weather Statement | HUN | Jackson, Madison | 46 min |
| Jul 31, 3:28 PM CDT | Special Weather Statement | HUN | Marshall | 62 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.